Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 6, 2008, 2:05 AM CST for Orleans Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 2:05 AM CST (08:05 UTC)
- Expired
- Feb 6, 2008, 2:30 AM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 1:23 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 060805
TORLIX
LAC071-060830-
/O.NEW.KLIX.TO.W.0014.080206T0805Z-080206T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
* UNTIL 230 AM CST
* AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
ORLEANS...OR ABOUT NEAR MARRERO...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
EAST NEW ORLEANS BY 220 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2994 9004 2992 9009 2996 9013 3005 9010
3006 9000 3017 8987 3012 8982 3017 8975
3016 8970 3000 8988 2999 9001 2993 8996
2990 9000
TIME...MOT...LOC 0805Z 223DEG 35KT 2997 9005
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:02 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 6, 2:02 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 AM CST WED FEB 6 2008
.UPDATE...
UPDATED FOR TORNADO WATCH 44 WHICH IS IN EFFECT FOR THE ENTIRE
P/CWA UNTIL 13Z. PRE-FRONTAL BANDS OF CONVECTION HAVE INCREASED
OVER THE LAST COUPLE HOURS AND THERE IS ROTATION INDICATED IN A
FEW CELLS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ550-
555-570-575.
SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ555-
570-575.
&&
22Hazardous weather outlook, Feb 5, 9:59 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 959 PM CST TUE FEB 5 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-061130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 959 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS... THERE IS A CHANCE OF SEVERE THUNDERSTORMS MAINLY BETWEEN 11 PM AND 2 AM ACROSS THE OUTLOOK AREA TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS GENERALLY 50 TO 60 MPH BUT POSSIBLY AS HIGH AS 80 MPH FROM A SQUALL LINE THAT WILL PRECEDE A COLD FRONT. ISOLATED BRIEF TORNADOES MAY ALSO FORM ALONG AND JUST AHEAD OF THE SQUALL LINE. LARGE HAIL MAY BE A MINOR THREAT BUT COULD REACH GOLF BALL SIZE FROM THE STRONGEST STORMS...PRIMARILY ACROSS THE SOUTHWEST MISSISSIPPI COUNTIES. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH BRIEF RAINFALL RATES NEAR TWO INCHES PER HOUR. SEVERE THUNDERSTORM THREAT WILL END WITH FRONTAL PASSAGE LATER TONIGHT. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATER AND LOUISIANA TIDAL LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY WILL CONTINUE FOR LAKES PONTCHARTRAIN AND MAUREPAS THROUGH WEDNESDAY MORNING...AND THE COASTAL WATERS THROUGH WEDNESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING FROM 11 PM THROUGH 2 AM WEDNESDAY MORNING. EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION TONIGHT AND STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. PROMPTLY REPORT ANY STORM DAMAGE...HIGH WINDS...HAIL OR TORNADO SIGHTINGS TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 24
In the hours before
Special weather statement, Feb 6, 12:24 AM CST, 1 hour 41 minutes before
LAZ038>040-058-060-MSZ070-071-060730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1224 AM CST WED FEB 6 2008 ...RAPIDLY DEVELOPING LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING THROUGH THE AREA... AT 1218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS DEVELOPING RAPIDLY WITH STRONG GUSTY WINDS UP TO 40 MPH. THE LINE OF THUNDERSTORMS EXTENDS FROM HAMMOND TO THIBODAUX...AND IS MOVING NORTHEAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WILMER AND AMITE AT 1245 AM. MOUNT HERMAN AND ROBERT AT 100 AM. FRANKLINTON AND FOLSOM AT 115 AM. DEXTER AND ENON AT 130 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 6, 1:30 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 50 min |
| Feb 6, 1:36 AM CST | Special Marine Warning | LIX | 24 min | |
| Feb 6, 3:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 6, 4:14 AM CST | Special Marine Warning | LIX | 91 min | |
| Feb 6, 5:38 AM CST | Special Marine Warning | LIX | 97 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.